Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Took prednisone for ankle injury, weight gain, urinary tract, kidney infection. Prescribed medication. Clinical examination required?

hi i started taking prednisone tablets after an ankle injury started noticing swelling in my body suppose weight gain could it be the prednisone ,then a few days after i started having urinary tract infection with sore back and sides of my lower back symtoms of odour in urine frequent loo,headdaches salt cravings and whiteness in my mouth so with the followup checkup Doctor says i seen to have a kidney infection and prescribed me |Cifran 500mg one twice daily . does thus cause for alarm ? do i need a clinical examination ? will he antibiotics help?
Asked On : Thu, 10 Jan 2013
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response

Prednisolone is famous for body swelling and weight gain

It is also famous for decreasing your immunity and hence urinary tract infection with kidney pain.

No-one gives steroids i.e prednisolone for longer than 2 weeks for anke or any injury

I would like that you should have a second opinion of stopping steroids.

Continue taking cifran for infection , if not resolved get a urine culture and sensitivity done.

Hope this helps

Answered: Sat, 27 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor